Alert archive / Florida / Severe Thunderstorm Warnings in 2016

Severe Thunderstorm Warning 93, NWS Tallahassee, FL

April 1, 2016Bay County, Florida

NWS Tallahassee, FL issued this severe thunderstorm warning at Apr 1, 2016, 9:14 PM CDT for Bay County, Florida. It was in force for 46 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Apr 1, 2016, 9:14 PM CDT (02:14 UTC)
Expired
Apr 1, 2016, 10:00 PM CDT
In force
46 min
Issued by
NWS Tallahassee, FL
Area
Storm-based polygon
Hail
0.75 in
Wind
60.0 mph

County Bay County, FL

The radar

The Eglin Afb radar (KEVX), 51 km from the middle of the area, began a volume at 02:15 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
Apr 1, 8:02 PM CDTTornado WatchSPC9 hr

The nearest sounding before it

Birmingham, AL (KBMX), launched 00:00Z, 2.2 hours before the alert went out and 352 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Birmingham, AL at 00:00Z on 2016-04-02Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Birmingham, AL at 00:00Z on 2016-04-02The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 38 square meters per square second.1939587897117Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
1161 m above ground
0-6 km bulk shear
62 kt
0-1 km storm-relative helicity
38 m²/s²
0-3 km storm-relative helicity
251 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted.

398 
WUUS52 KTAE 020214
SVRTAE
FLC005-020300-
/O.NEW.KTAE.SV.W.0093.160402T0214Z-160402T0300Z/

BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE TALLAHASSEE FL
914 PM CDT FRI APR 1 2016

THE NATIONAL WEATHER SERVICE IN TALLAHASSEE HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  SOUTHERN BAY COUNTY IN THE PANHANDLE OF FLORIDA...

* UNTIL 1000 PM CDT

* AT 914 PM CDT...SEVERE THUNDERSTORMS WERE LOCATED ALONG A LINE
  EXTENDING FROM 6 MILES NORTH OF LYNN HAVEN TO 22 MILES SOUTHWEST OF
  PANAMA CITY BEACH...MOVING EAST AT 45 MPH.

  HAZARD...60 MPH WIND GUSTS. 

  SOURCE...RADAR INDICATED. 

  IMPACT...EXPECT DAMAGE TO ROOFS...SIDING...AND TREES. 

* LOCATIONS IMPACTED INCLUDE...
  PANAMA CITY...LYNN HAVEN...PANAMA CITY BEACH...CALLAWAY...SPRINGFIELD...
  MEXICO BEACH...HILAND PARK...TYNDALL AIR FORCE BASE...PARKER...BAYOU
  GEORGE...NIXON...MILLVILLE...CAMP FLOWERS...BAHAMA BEACH...RECOTA BEACH...
  VICKSBURG...SOUTHPORT...COLLEGE STATION...BAY HARBOR AND DAVIS BEACH.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.

&&

A TORNADO WATCH REMAINS IN EFFECT UNTIL 300 AM CDT FOR CENTRAL
FLORIDA.

LAT...LON 3025 8586 3023 8582 3029 8582 3041 8571
      3032 8539 2993 8539 2997 8551 3000 8554
      2996 8546 3012 8573 3009 8567 3016 8567
      3017 8574 3014 8572 3016 8576 3014 8573
      3013 8572 3013 8574 3022 8589
TIME...MOT...LOC 0214Z 288DEG 41KT 3033 8567 2993 8603 

HAIL...<.75IN
WIND...60MPH
 
$$

42-DVD
2 follow-up statements
705 
WWUS52 KTAE 020223
SVSTAE

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE TALLAHASSEE FL
923 PM CDT FRI APR 1 2016

FLC005-020300-
/O.CON.KTAE.SV.W.0093.000000T0000Z-160402T0300Z/
BAY FL-
923 PM CDT FRI APR 1 2016

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 1000 PM CDT
FOR SOUTHEASTERN BAY COUNTY...

AT 923 PM CDT...SEVERE THUNDERSTORMS WERE LOCATED ALONG A LINE
EXTENDING FROM 9 MILES NORTHEAST OF LYNN HAVEN TO 19 MILES SOUTH OF
PANAMA CITY BEACH...MOVING EAST AT 50 MPH.

HAZARD...60 MPH WIND GUSTS. 

SOURCE...RADAR INDICATED. 

IMPACT...EXPECT DAMAGE TO ROOFS...SIDING...AND TREES. 

LOCATIONS IMPACTED INCLUDE...
PANAMA CITY...LYNN HAVEN...PANAMA CITY BEACH...CALLAWAY...SPRINGFIELD...
MEXICO BEACH...HILAND PARK...TYNDALL AIR FORCE BASE...PARKER...BAYOU
GEORGE...NIXON...MILLVILLE...CAMP FLOWERS...RECOTA BEACH...VICKSBURG...
SOUTHPORT...COLLEGE STATION...BAY HARBOR...DAVIS BEACH AND GULF LAGOON
BEACH.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.

&&

A TORNADO WATCH REMAINS IN EFFECT UNTIL 300 AM CDT FOR NORTHWEST
FLORIDA.

LAT...LON 3032 8539 2993 8539 2997 8551 3000 8554
      2996 8546 3012 8573 3009 8567 3016 8567
      3017 8574 3014 8572 3016 8576 3014 8573
      3013 8572 3013 8574 3019 8584 3022 8583
      3039 8563
TIME...MOT...LOC 0223Z 280DEG 42KT 3035 8556 2994 8592 

HAIL...<.75IN
WIND...60MPH
 
$$

42-DVD
809 
WWUS52 KTAE 020230
SVSTAE

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE TALLAHASSEE FL
930 PM CDT FRI APR 1 2016

FLC005-020300-
/O.CON.KTAE.SV.W.0093.000000T0000Z-160402T0300Z/
BAY FL-
930 PM CDT FRI APR 1 2016

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 1000 PM CDT
FOR SOUTHEASTERN BAY COUNTY...

AT 930 PM CDT...SEVERE THUNDERSTORMS WERE LOCATED ALONG A LINE
EXTENDING FROM 11 MILES NORTHEAST OF LYNN HAVEN TO 19 MILES SOUTH OF
PANAMA CITY BEACH...MOVING EAST AT 45 MPH.

HAZARD...60 MPH WIND GUSTS. 

SOURCE...RADAR INDICATED. 

IMPACT...EXPECT DAMAGE TO ROOFS...SIDING...AND TREES. 

LOCATIONS IMPACTED INCLUDE...
PANAMA CITY...LYNN HAVEN...CALLAWAY...SPRINGFIELD...MEXICO BEACH...HILAND
PARK...TYNDALL AIR FORCE BASE...PARKER...BAYOU GEORGE...NIXON...MILLVILLE...
CAMP FLOWERS...RECOTA BEACH...COLLEGE STATION...BAY HARBOR...DAVIS BEACH...
BAYHEAD...BRANNONVILLE...BILTMORE BEACH AND WETAPPO.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.

&&

A TORNADO WATCH REMAINS IN EFFECT UNTIL 300 AM CDT FOR CENTRAL
FLORIDA.

LAT...LON 3032 8539 2993 8539 2997 8551 3000 8554
      2996 8546 3012 8573 3009 8567 3016 8567
      3017 8574 3014 8572 3016 8575 3013 8572
      3013 8574 3015 8578 3017 8575 3036 8553
TIME...MOT...LOC 0230Z 288DEG 41KT 3033 8550 2992 8586 

HAIL...<.75IN
WIND...60MPH
 
$$

42-DVD

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Tallahassee, FL wrote its last area forecast discussion before this severe thunderstorm warning went out at Apr 1, 8:16 PM CDT, 58 minutes earlier.

Area forecast discussion, Apr 1, 8:16 PM CDT, 58 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE TALLAHASSEE FL
916 PM EDT FRI APR 1 2016

.Near Term [Through Tonight]...

The afternoon forecast remains on track this evening. The first
batch of rain continues to slowly move east. A second line of
thunderstorms is moving into the western Panhandle. The tornado
watch has been extended until 4am EDT/ 3am CDT. We have also seen
some very heavy rain over the panhandle with instantaneous rates
up to 6 inches per hour. The flash flood watch continues until 8am
EDT/ 7am CDT.

&&

.Prev Discussion [812 PM EDT]...

.Short Term [Saturday Through Sunday Night]...

Most models have the cold front sweeping clear of the area quite
early in the morning, with chances of rain quickly diminishing.
Given that there has been a southeastward bias in model precip
forecasts thus far today, we did not clear rain out as fast as
some models indicate on Saturday, but the heaviest rain rates
associated with thunderstorms should be mostly clear of our area
by 15Z. In the wake of the front, slightly cooler and drier
conditions are expected with highs in the low-mid 70s and lows in
the upper 40s.

.Long Term [Monday Through Friday]...

Early in the week northwesterly flow will develop aloft due to the
upper trough axis along the eastern seaboard. This is expected
to lead to drier and more seasonable conditions through the first
half of the work week. Highs are expected in the upper 70s and
lows are expected in the upper 40s and lower 50s through
Wednesday. Another cold front is expected to rapidly pass through
the area on Thursday. Winds will gain a southerly component ahead
of the front, bringing humid from the Gulf of Mexico air into the
area. There will also be a chance of showers and the possibility
of a few thunderstorms associated with this front. After the front
passes, there should again be northwesterly flow promoting drier
and cooler conditions.

.Aviation...
[Through 00Z Sunday]...

Expect mostly IFR CIGs overnight as rain continues throughout the
night. A few pockets of LIFR CIGs are possible particularly in the
Panhandle Florida and Southeast Alabama. Some thunder is possible
particularly before midnight. Rain will move out from west to east
in the morning hours as a cold front moves through. VFR conditions
will likely return by late morning.

.Marine...

We issued a Small Craft Advisory for areas west of Apalachicola
from later tonight through Saturday morning. Model forecast wind
speeds were close to 20 knots in those areas. After a brief lull
during the afternoon in which northwest winds should be around 15
knots over most of the coastal waters, the winds will veer
slightly to the north and increase to advisory levels again on
Saturday Night. An advisory has not been issued for that timeframe
quite yet. After that, winds and seas should quickly subside as
high pressure builds into the region.

.Fire Weather...

Widespread showers and thunderstorms will further wet fuels.
Therefore, even though much drier air will arrive so a few days
starting Sunday, red flag criteria will not be threatened.

.Hydrology...

Local rivers are rising as heavy rain moves into the region. Most
area rivers were already high with the exception of the
Suwannee. Flooding is occurring on the Ochlockonee, Apalachicola,
Withlacoochee, and Choctawhatchee Rivers in Florida. Most rivers
will continue to rise this weekend and early next week. The
Kinchafoonee Creek and the Chipola River need to be monitored and
a warning may be issued later.

Several inches of rain has already fallen over Southeast Alabama
today. Light to moderate rain will continue to soak the region this
evening and overnight with heavy rain possible within thunderstorms.
Expect another two to four inches of rain with higher amounts in
thunderstorms.

The Flash Flood Watch remains in place for most of the region
through Saturday morning.

&&

.Preliminary Point Temps/PoPs...

Tallahassee   65  74  48  73  48 /  90  50   0   0   0
Panama City   61  70  52  70  54 / 100  40   0   0   0
Dothan        56  69  46  70  47 /  90  10   0   0   0
Albany        59  70  46  70  45 /  90  20   0   0   0
Valdosta      66  73  48  72  47 /  90  60   0   0   0
Cross City    70  77  49  75  49 /  50  80  10   0   0
Apalachicola  65  73  51  71  54 /  80  60   0   0   0

&&

.TAE WATCHES/WARNINGS/ADVISORIES...
FL...Flash Flood Watch until 8 AM EDT /7 AM CDT/ Saturday FOR Calhoun-
     Central Walton-Coastal Bay-Coastal Franklin-Coastal Gulf-
     Coastal Jefferson-Coastal Wakulla-Gadsden-Holmes-Inland Bay-
     Inland Franklin-Inland Gulf-Inland Jefferson-Inland Wakulla-
     Jackson-Leon-Liberty-North Walton-South Walton-Washington.

     High Rip Current Risk until 8 AM EDT /7 AM CDT/ Saturday FOR
     Coastal Bay-Coastal Franklin-Coastal Gulf-South Walton.

GA...Flash Flood Watch until 8 AM EDT Saturday FOR Baker-Ben Hill-
     Berrien-Brooks-Calhoun-Clay-Colquitt-Cook-Decatur-Dougherty-
     Early-Grady-Irwin-Lee-Miller-Mitchell-Quitman-Randolph-
     Seminole-Terrell-Thomas-Tift-Turner-Worth.

AL...Flash Flood Watch until 7 AM CDT Saturday FOR Coffee-Dale-Geneva-
     Henry-Houston.

GM...Small Craft Advisory from 2 AM to 2 PM EDT Saturday FOR Coastal
     waters from Apalachicola to Destin FL out 20 NM-Waters from
     Apalachicola to Destin FL from 20 to 60 NM.

&&

NEAR TERM...WESTON
SHORT TERM...LAMERS
LONG TERM...LAMERS/KING
AVIATION...MCDERMOTT
MARINE...LAMERS
FIRE WEATHER...WOOL
HYDROLOGY...MCDERMOTT

In the hours before

Local storm report, Apr 1, 4:26 PM CDT, 4 hours 48 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TALLAHASSEE FL
526 PM EDT FRI APR 01 2016

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0500 PM     TSTM WND DMG     RAY CITY                31.07N 83.20W
04/01/2016                   BERRIEN            GA   911 CALL CENTER

            POWER LINE DOWN

&&

MCDERMOTT
Local storm report, Apr 1, 4:31 PM CDT, 4 hours 43 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TALLAHASSEE FL
531 PM EDT FRI APR 01 2016

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0503 PM     TSTM WND DMG     6 NE LAKELAND           31.10N 83.01W
04/01/2016                   LANIER             GA   911 CALL CENTER

            TREES DOWN ALONG BROWNING ROAD

0507 PM     TSTM WND DMG     4 ENE RAY CITY          31.09N 83.14W
04/01/2016                   LANIER             GA   911 CALL CENTER

            TREES DOWN ALONG ROYALS ROAD

&&

DVD
Local storm report, Apr 1, 4:47 PM CDT, 4 hours 27 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TALLAHASSEE FL
547 PM EDT FRI APR 01 2016

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0503 PM     TSTM WND DMG     3 SSE I-75 AT EXIT 16   30.78N 83.30W
04/01/2016                   LOWNDES            GA   NEWSPAPER

            TREE DOWN ON I-75 NEAR MILE POST 13 BLOCKING TWO RIGHT
            LANES

&&

DVD
Local storm report, Apr 1, 5:04 PM CDT, 4 hours 10 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TALLAHASSEE FL
604 PM EDT FRI APR 01 2016

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0447 PM     TSTM WND DMG     E HAHIRA                30.99N 83.37W
04/01/2016                   LOWNDES            GA   EMERGENCY MNGR

            TREE DOWN WITH POWER LINES DOWN ON STANFILL STREET IN
            HAHIRA

0457 PM     TSTM WND DMG     3 NW VALDOSTA           30.88N 83.31W
04/01/2016                   LOWNDES            GA   EMERGENCY MNGR

            TRAFFIC LIGHT BLOWN DOWN AT COUNTRY CLUB DR AND NORTH
            VALDOSTA ROAD

0500 PM     TSTM WND DMG     2 N VALDOSTA            30.88N 83.28W
04/01/2016                   LOWNDES            GA   FIRE DEPT/RESCUE

            POWER LINES DOWN ALONG NORTH PERIMETER ROAD

0515 PM     TSTM WND DMG     3 NW I-75 AT EXIT 5     30.71N 83.25W
04/01/2016                   LOWNDES            GA   EMERGENCY MNGR

            TREE DOWN ON I-75 NEAR MM6

&&

DVD
Local storm report, Apr 1, 5:40 PM CDT, 3 hours 34 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TALLAHASSEE FL
640 PM EDT FRI APR 01 2016

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0500 PM     TSTM WND DMG     2 NNE VALDOSTA          30.87N 83.27W
04/01/2016                   LOWNDES            GA   EMERGENCY MNGR

            TREE DOWN ON A HOUSE ON WORTH AVE

&&

DVD
Local storm report, Apr 1, 5:55 PM CDT, 3 hours 19 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TALLAHASSEE FL
655 PM EDT FRI APR 01 2016

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0415 PM     TSTM WND DMG     PAVO                    30.96N 83.74W
04/01/2016                   BROOKS             GA   BROADCAST MEDIA

            DOGWOOD TREE BLOWN DOWN IN PAVO

0515 PM     TSTM WND DMG     2 NNW MAYDAY            30.86N 83.02W
04/01/2016                   LANIER             GA   BROADCAST MEDIA

            TREE DOWN ON RIVER ROAD

&&

DVD

The office that day

Everything else NWS Tallahassee, FL issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Apr 1, 7:50 PM CDTSpecial Marine WarningTAE115 min
Apr 1, 8:38 PM CDTRiver Flood WarningTAECalhoun7 days
Apr 1, 9:35 PM CDTSpecial Marine WarningTAE115 min
Apr 1, 9:48 PM CDTSevere Thunderstorm WarningTAEFranklin, Gulf35 min
Apr 1, 11:25 PM CDTSpecial Marine WarningTAE95 min
Apr 2, 12:54 AM CDTSpecial Marine WarningTAE51 min
Apr 2, 3:35 AM CDTRiver Flood WarningTAEWakulla6 days
Apr 2, 3:46 AM CDTSpecial Marine WarningTAE59 min
Apr 2, 3:54 AM CDTSevere Thunderstorm WarningTAEDixie, Taylor36 min
Apr 2, 8:25 AM CDTRiver Flood WarningTAEJefferson, Madison, Taylor8 days
Apr 2, 8:44 AM CDTRiver Flood WarningTAEWalton18 hr
Apr 2, 9:32 AM CDTRiver Flood WarningTAELeon, Liberty, Wakulla49 hr

Nearby

Severe Thunderstorm Warnings in Florida, 2016Every severe thunderstorm warning in 2016

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.